Texas, 2018

Wildfire in Texas, July 19, 2018

July 19, 2018 · NWS OUN · 1 event in 1 county or zone

Grass fires burned approximately 5700 acres in Baylor county on the 19th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Grass fires burned approximately 5700 acres in Baylor county on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 19, 11:54 AM CST, 6 minutes earlier.

Area forecast discussion, Jul 19, 11:54 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1254 PM CDT Thu Jul 19 2018

.AVIATION...
Main aviation challenge will be the potential for widely
scattered storms to impact mainly WWR/PNC late this
afternoon and evening. For now, the coverage will not
be sufficient to mention in the TAFs. Otherwise, VFR conditions
will prevail with a south to southwest wind.

&&

.PREV DISCUSSION... /issued 1101 AM CDT Thu Jul 19 2018/

UPDATE...
A few updates were made to the forecast for this
afternoon and evening. First, will keep surface
dewpoints higher across northern Oklahoma, especially
across north central where yesterday's rainfall may
hold surface temperatures down a few degrees
(evapotranspiration).

Also added a chance of showers and storms to parts
of northwestern Oklahoma for late this afternoon
and evening. A few storms should develop to our west
and may move across at least northwestern Oklahoma
by early evening. Strong winds will be the main
hazard with any storm. A few models indicate the
convection may reach central Oklahoma.

PREV DISCUSSION... /issued 540 AM CDT Thu Jul 19 2018/

DISCUSSION...
12Z TAFs.

AVIATION...
VFR conditions will prevail. Light and somewhat variable winds
will become southerly this morning.

PREV DISCUSSION... /issued 436 AM CDT Thu Jul 19 2018/

DISCUSSION...
The heat is on. The lingering clouds after the morning showers and
storms helped keep things from getting too hot across the
northeastern half of the area yesterday... but we will have no
such luck today. Warm low-level temperatures continue to spread
east, and we will be without the clouds that we had in some areas
yesterday. Once we warm enough to mix out the 60s to mid 70s
dewpoints across the area, we will see much more sensible heating
and most areas will climb well into the triple digits. And
tomorrow looks to be even warmer. Some cooler air filters into
northern Oklahoma this weekend, but southern sections will remain
quite hot through the weekend. With the expectation of more
prolonged heat in the south, we have extended the heat advisory
through Sunday across southern Oklahoma and our north Texas
counties.

Precipitation chances look rather low through the weekend with
only low chances of storms in northwest Oklahoma Friday evening
with some potential of storms moving off the Plains. Can not
completely rule out some storm potential near the front Saturday.
but right now the potential looks to low to include in the
forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79 108  78  98 /   0   0  10   0
Hobart OK         79 110  79 106 /   0   0   0   0
Wichita Falls TX  81 110  82 110 /   0   0   0   0
Gage OK           74 107  73  98 /  30   0  20   0
Ponca City OK     75 104  75  94 /  10  10  10   0
Durant OK         79 107  80 105 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT Friday for OKZ007-008-012-013-
     018>020-023>032-040-041.

     Heat Advisory until 8 PM CDT Sunday for OKZ033>039-042>048-
     050>052.

TX...Heat Advisory until 8 PM CDT Sunday for TXZ083>090.

&&
Hazardous weather outlook, Jul 19, 11:04 AM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1204 PM CDT Thu Jul 19 2018

OKZ004>048-050>052-TXZ083>090-201200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1204 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heat...
Dangerously hot weather will continue today with temperatures
exceeding 100 degrees, and heat index values of 105 to 110 will
be common.

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms north of a line
from Woodward to Enid to Stillwater for late this afternoon and
evening. Strong, possibly damaging, winds may accompany any storm
that occurs today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Heat...
Dangerously hot weather will continue through Sunday, with
temperatures exceeding 100 degrees across parts of Oklahoma and
north Texas each day through Sunday. Heat index values of 105 to
110 will be common. Friday will have extreme values topping 110 in
parts of central and southeast Oklahoma.

.Thunderstorms...
There is a slight chance of a few thunderstorms across northwest
Oklahoma Friday night. The next chance for thunderstorms will be
Monday night into Tuesday across portions of western and
southwestern Oklahoma and western north Texas. The chance of
severe weather will remain low.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Baylor

When
July 19, 12:00 PM CST to 9:00 PM CST
Where
Baylor forecast zone
Reported by
Park/Forest Service
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774222.